MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4483-24
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It is stated that the patient underwent an ultrasound-guided right internal jugular vein catheterization and right chest wall infusion port placement, and on the third day after surgery, there was local swelling and pain occurred at the incision of the part body.The patient was re-incised, and the wounds were re-cleaned and then underwent port implantation to implant a new one.
 
Additional Manufacturer Narrative
B1 and b2 corrected.
 
Additional Manufacturer Narrative
H6: evaluation codes updated.Device evaluation: one sample was received.A visual inspection found that only the port with a small portion of the catheter was received.It was observed the septum had previously been accessed and the housing had evidence of needle strikes.In attempts to replicate clinical use a needle attached to a syringe with 10 ml of black dye was used to access the port.No leakage was observed.The catheter was then accessed in the same manner and a small leak was observed from the catheter.Upon further inspection a tear like anomaly was observed.Roughly 180 degrees from the tear two puncture like anomalies were observed.The catheter was removed from the metal port and inspected.Indentations were observed roughly 180 degrees from each other.The damage observed being 180 degrees from each other in both the catheter and the port is typical of a hinged double sided tool interaction.The complaint of swelling and pain cannot be confirmed.However, during investigation, a leak was observed to be coming from a tear found in the catheter.The probable cause of the tear is due to a double-sided tool interaction during use.The product's history records were reviewed and there were no non-conformances nor service-related issues that would have resulted in the reported complaint.

Brand Name
PORT-A-CATH IMPLANTABLE ACCESS SYSTEM
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20866197
Report Number9617604-2024-00920
Device Sequence Number15661179
Product Code LJT
UDI-Device Identifier10610586032776
UDI-Public(01)10610586032776(17)290206(10)4468585
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-4483-24
Device Lot Number4468585
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer11/13/2024
03/04/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date03/05/2025
03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR
Patient SexMale